[Skip to Content]
[Skip to Content Landing]
Article
November 5, 1927

SENSITIZATION TO HORSE SERUM FOLLOWING TOXIN-ANTITOXIN INJECTION

Author Affiliations

Plainfield, N. J.
From the Department of Pediatrics, University of Pennsylvania School of Medicine.

JAMA. 1927;89(19):1602. doi:10.1001/jama.1927.92690190001012
Abstract

Several cases of sensitization to horse serum as a result of the prophylactic use of diphtheria toxin-antitoxin mixture were recently reported.1 It has been generally believed that this sensitization either does not occur or is very rare. Any possible danger from it has been considered negligible. However, a case of alarming skin sensitivity to horse serum following the injection of diphtheria toxin-antitoxin has been seen in the children's ward of the Hospital of the University of Pennsylvania.

REPORT OF CASE  F. L., a girl, aged 10½ years, admitted to Dr. Gitting's service, March 28, 1927, and discharged, April 27, 1927, had a typical mild chorea of one week's duration. The family history was negative for hay-fever, asthma, eczema or anaphylactic phenomena. Her past history included vaccination at 5 months, tonsillectomy at 1 year and measles at 3 years. Otherwise it was entirely negative. She received three injections as prophylaxis

First Page Preview View Large
First page PDF preview
First page PDF preview
×